Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 196, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 7, 2002, 1:49 AM CDT for Alcorn County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2002, 1:49 AM CDT (06:49 UTC)
- Expired
- Oct 7, 2002, 2:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Alcorn County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2366 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
605 WUUS54 KMEG 070649 SVRMEM MSC003-070730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 149 AM CDT MON OCT 7 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALCORN COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 230 AM CDT. * AT 149 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF THEO...MOVING EAST AT 45 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 230 AM CDT INCLUDE... THEO... KOSSUTH... WENASOGA... CORINTH... GLEN... LEEDY... .DAMAGING WINDS IN EXCESS OF 70 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3500 8880 3481 8873 3478 8837 3499 8835
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 8:50 PM CDT, 4 hours 59 minutes earlier.
Area forecast discussion, Oct 6, 8:50 PM CDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 850 PM CDT SUN OCT 6 2002 COLD FRONT CURRENTLY MOVING THROUGH WEST TENNESSEE INTO EAST ARKANSAS. RADAR INDICATES SCATTERED THUNDERSTORM ACTIVITY AT THIS TIME WITH A LARGER AREA OF THUNDERSTORMS OFF TO THE WEST IN CENTRAL AND WESTERN ARKANSAS. WILL NOT MAKE ANY CHANGES TO FORECAST AT THIS TIME UNTIL IT APPEARS THAT RAIN COVERAGE IS DECREASING. .MEG...NONE
Hazardous weather outlook, Oct 6, 4:22 AM CDT, 21 hours 27 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-070900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 422 AM CDT SUN OCT 6 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:40 PM CDT | Flash Flood Warning | MEG | Coahoma, Quitman | 3 hr |
| Oct 7, 12:29 AM CDT | Severe Thunderstorm Warning | MEG | Marshall | 31 min |
| Oct 7, 12:50 AM CDT | Severe Thunderstorm Warning | MEG | Benton | 40 min |
| Oct 7, 1:21 AM CDT | Severe Thunderstorm Warning | MEG | Tippah | 39 min |
| Oct 7, 3:23 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 37 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.